Alert archive / Oklahoma / Special Weather Statements in 2008

Special Weather Statement, NWS Tulsa, OK

November 5, 2008Craig County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Nov 5, 2008, 11:21 PM CST for Craig County, Ottawa County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2008, 11:21 PM CST (05:21 UTC)
Expired
Nov 5, 2008, 11:45 PM CST
In force
24 min
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 060521
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CST WED NOV 5 2008

OKZ057-058-063-060545-
CRAIG OK-DELAWARE OK-OTTAWA OK-
1121 PM CST WED NOV 5 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE...SOUTHEASTERN CRAIG AND OTTAWA

AT 1121 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF VINITA TO 8 MILES SOUTH OF
VINITA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CLEORA...BERNICE...MIAMI...
COMMERCE...AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA...QUAPAW...CARDIN...PICHER...VINITA...PYRAMID CORNERS AND
BLUEJACKET.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS 
UP TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE 
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3670 9463 3652 9502 3652 9521 3674 9525
      3699 9487 3700 9463
TIME...MOT...LOC 0521Z 240DEG 58KT 3669 9515 3655 9512

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Nov 5, 11:05 PM CST, 16 minutes earlier.

Area forecast discussion, Nov 5, 11:05 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1105 PM CST WED NOV 5 2008

.DISCUSSION...

.AVIATION...
COLD FRONT AND ASSOCIATED CONVECTION WILL CONTINUE TO PUSH THROUGH
THE FORECAST AREA PRIMARILY DURING THE FIRST 6HRS OF THE UPCOMING
TAF FORECAST CYCLE. A WINDOW OF IFR CONDITIONS IS EXPECTED WITH THE
THUNDERSTORMS WITH IMPACTS ALREADY DIMINISHED FOR KTUL AND KRVS.
CONDITIONS WILL IMPROVE TO VFR AREAWIDE BY MID MORNING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Nov 5, 4:50 PM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CST WED NOV 5 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CST WED NOV 5 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED AHEAD OF A DRY LINE
LOCATED ACROSS CENTRAL OKLAHOMA THIS EVENING. THESE STORMS WILL
CONTINUE TO AFFECT MAINLY NORTHEAST OKLAHOMA THROUGH THIS EVENING
AS THEY MOVE NORTHEAST ACROSS THE AREA. MODERATE INSTABILITY AND
STRONG WIND SHEAR WILL SUPPORT SUPERCELL THUNDERSTORM STRUCTURES
WITH THE POTENTIAL FOR TORNADOES...VERY LARGE HAIL...AND DAMAGING
STRAIGHT LINE WIND. MEANWHILE...A COLD FRONT LOCATED ACROSS
CENTRAL KANSAS AND NORTHWEST OKLAHOMA AT 5 PM WILL MOVE EAST INTO
THE AREA LATE THIS EVENING. A LINE OF STRONG TO SEVERE
THUNDERSTORMS WILL ACCOMPANY THE FRONT. DAMAGING WIND WILL BE THE
MAIN THREAT WITH THE SQUALL LINE THAT WILL MOVE THROUGH THE AREA
OVERNIGHT. HAIL UP TO GOLFBALL SIZE IS ALSO POSSIBLE AND A LOW
TORNADO POTENTIAL WILL EXIST WITH THE LINE OF THUNDERSTORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A LINE OF THUNDERSTORMS IS EXPECTED TO EXIT NORTHWEST ARKANSAS
EARLY THURSDAY MORNING AS DRIER AIR SPREADS ACROSS THE REGION FROM
THE WEST BEHIND THE COLD FRONT.

FAIR WEATHER WILL PREVAIL ACROSS THE AREA FRIDAY AND SATURDAY.
ANOTHER STRONG STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS
WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA SUNDAY NIGHT
THROUGH EARLY TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

69

In the hours before

Local storm report, Nov 5, 10:51 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 PM CST WED NOV 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             N COWETA                35.95N 95.65W
11/05/2008  E0.75 INCH       WAGONER            OK   PUBLIC

            96TH AND 281ST EAST AVE

&&

JDS
Local storm report, Nov 5, 10:53 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CST WED NOV 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             5 N COWETA              36.02N 95.65W
11/05/2008  E0.75 INCH       WAGONER            OK   PUBLIC

            96TH AND 281ST EAST AVE

&&

JDS
Local storm report, Nov 5, 11:01 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CST WED NOV 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     TSTM WND GST     10 N OKMULGEE           35.77N 95.96W
11/05/2008  E60.00 MPH       OKMULGEE           OK   AMATEUR RADIO

            LARGE TREE ON ROADWAY

1054 PM     HAIL             10 N OKMULGEE           35.77N 95.96W
11/05/2008  E0.75 INCH       OKMULGEE           OK   AMATEUR RADIO

&&

JDS
Local storm report, Nov 5, 11:03 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CST WED NOV 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     TSTM WND GST     INOLA                   36.15N 95.51W
11/05/2008  E70.00 MPH       ROGERS             OK   BROADCAST MEDIA

1058 PM     HAIL             INOLA                   36.15N 95.51W
11/05/2008  E1.75 INCH       ROGERS             OK   BROADCAST MEDIA

&&

JDS
Local storm report, Nov 5, 11:07 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CST WED NOV 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     TSTM WND GST     INOLA                   36.15N 95.51W
11/05/2008  E70.00 MPH       ROGERS             OK   LAW ENFORCEMENT

1103 PM     HAIL             INOLA                   36.15N 95.51W
11/05/2008  E1.00 INCH       ROGERS             OK   LAW ENFORCEMENT

&&

JDS
Special weather statement, Nov 5, 11:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CST WED NOV 5 2008

OKZ057-058-063-060545-
CRAIG OK-DELAWARE OK-OTTAWA OK-
1121 PM CST WED NOV 5 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE...SOUTHEASTERN CRAIG AND OTTAWA

AT 1121 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF VINITA TO 8 MILES SOUTH OF
VINITA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CLEORA...BERNICE...MIAMI...
COMMERCE...AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA...QUAPAW...CARDIN...PICHER...VINITA...PYRAMID CORNERS AND
BLUEJACKET.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
UP TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3670 9463 3652 9502 3652 9521 3674 9525
      3699 9487 3700 9463
TIME...MOT...LOC 0521Z 240DEG 58KT 3669 9515 3655 9512

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:11 PM CSTSpecial Weather StatementTSACreek34 min
Nov 5, 6:24 PM CSTSpecial Weather StatementTSAWashington36 min
Nov 5, 6:31 PM CSTSevere Thunderstorm WarningTSANowata, Rogers59 min
Nov 5, 6:39 PM CSTSpecial Weather StatementTSACreek36 min
Nov 5, 6:50 PM CSTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee55 min
Nov 5, 7:09 PM CSTSpecial Weather StatementTSAOsage36 min
Nov 5, 7:25 PM CSTSpecial Weather StatementTSACraig35 min
Nov 5, 7:31 PM CSTSevere Thunderstorm WarningTSACreek, Osage, Pawnee59 min
Nov 5, 7:41 PM CSTSpecial Weather StatementTSATulsa34 min
Nov 5, 7:47 PM CSTAreal Flood AdvisoryTSAPawnee118 min
Nov 5, 7:56 PM CSTSpecial Weather StatementTSAOkfuskee34 min
Nov 5, 8:04 PM CSTFlash Flood WarningTSAPawnee5 hr
Nov 5, 8:05 PM CSTSpecial Weather StatementTSARogers, Tulsa25 min
Nov 5, 8:15 PM CSTTornado WarningTSAOsage35 min
Nov 5, 8:36 PM CSTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington54 min
Nov 5, 8:43 PM CSTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa47 min
Nov 5, 9:00 PM CSTSevere Thunderstorm WarningTSANowata, Rogers, Washington45 min
Nov 5, 9:10 PM CSTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington53 min
Nov 5, 9:29 PM CSTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee61 min
Nov 5, 9:38 PM CSTAreal Flood AdvisoryTSACreek, Nowata, Osage, Rogers, Tulsa, Washington112 min
Nov 5, 9:46 PM CSTSevere Thunderstorm WarningTSANowata, Rogers, Tulsa50 min
Nov 5, 9:59 PM CSTSpecial Weather StatementTSACraig31 min
Nov 5, 10:11 PM CSTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee34 min
Nov 5, 10:15 PM CSTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner42 min
Nov 5, 10:33 PM CSTSpecial Weather StatementTSACraig27 min
Nov 5, 10:35 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee55 min
Nov 5, 10:48 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner57 min
Nov 5, 11:09 PM CSTSevere Thunderstorm WarningTSAMuskogee, Wagoner36 min
Nov 5, 11:29 PM CSTAreal Flood AdvisoryTSAOttawa91 min
Nov 5, 11:35 PM CSTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner40 min
Nov 5, 11:41 PM CSTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes64 min
Nov 6, 12:15 AM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware60 min
Nov 6, 1:12 AM CSTSevere Thunderstorm WarningTSABenton, Carroll46 min
Nov 6, 1:47 AM CSTSpecial Weather StatementTSAWashington43 min
Nov 6, 2:00 AM CSTSpecial Weather StatementTSABenton30 min
Nov 6, 2:28 AM CSTSpecial Weather StatementTSACarroll32 min

Nearby

Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.